How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. German Your Own Question
Dr. German
Dr. German, Doctor (MD)
Category: Health
Satisfied Customers: 3834
Experience:  MD
3310972
Type Your Health Question Here...
Dr. German is online now
A new question is answered every 9 seconds

my son who is 11 and on the spectrum with other health probs

This answer was rated:

my son who is 11 and on the spectrum with other health probs like celiac and a possible seizure disorder is seeing a nero who started him on abilify 2.5 mg about a week ago at night to help with anxiety sleep disorder and ocd, hes not himself normally full of energy and very happy now hes grumpy lethargic and not well feeling as he says, also he has for the past day and a half had severe leg pain and discomfort all over extra tired during the day but has a hard time falling asleep at night he also despite the pain cant seem to keep still im confused by all this is this normal for abilify ? he also takes clonidine for sleep singulair for allergys topirimate for possible seizures i say possible because tests arnt all in yet and also lorazapm as needed for anxiety
Welcome and thanks for your question I am Dr. German I would be here to help you and give you all the assistance you need until you are satisfied, You need to contact his doctor immediately , what your son has been experiencing are Abilify side effects and right now , it is vital to change this treatment to avoid more complications.

On the other side , he is taking several medications at the same time and this could bring even more complications . It is important for you to write down all the medications your son is taking and the doses so his doctor takes that in consideration before he treats him.

Abilify is not a medication used to treat sleep anxiety disorder or OCD .

For children what doctors usually recommend is taking a selective serotonin reuptake inhibitor like fluoxetine, sertraline, fluvoxamine,citalopram ,paroxetine ,escitalopram and clomipramine .

Of all these medications , the three main options are clomipramine, sertraline or fluvoxamine.

It is also recommendable to try other options that do not include the use of a medication like psychotherapy or cognitive behavioral therapy sessions so he can understand his condition ,the factors that trigger his symptoms ,how to manage them properly , this therapy includes relaxation techniques ,imagery and /or distraction. Patients could need to receive a total of 10-20 sessions . The advantage with Cognitive Behavioral Therapy is that the things he will learn can be applied forever .

If the symptoms persist with psychotherapy ,medications should be included in the treatment plan .





If you need any additional information I will be happy to continue further and assist you until you are completely satisfied . Good luck to you and have a good day !



Please leave a positive feedback ( click on excellent or good service ) if you are satisfied with my answer.
Customer: replied 3 years ago.

my sons neurologist did know all the medications he was on prior to prescribing him the abilify. In fact he took him off of zoloft because he thought this was better.He thought that by doing this he would be able to take him off of the clonidine as well but he still has to take the clonidine to relax enough to go to sleep. my son already receives Cognitive Behavioral Therapy as well as ABA therapy and occupational therapy for years now. He has been doing very well and is very happy normally this pain hes in and altered mental status is very alarming to us can I just stop the abilify and see what happens till monday when his neuro is in or do i need to take him into the hospital now?

He has been taking Abilify only for one week , so yes he could stop taking it until he sees his doctor on Monday ,it is important to monitor and observe him , but you can wait till monday . There is no need to take him to the emergency ,only if he experiences unusual symptoms or extreme mood changes .




If you need any additional information I will be happy to continue further and assist you until you are completely satisfied . Good luck to you and have a good day !



Please leave a positive feedback ( click on excellent or good service ) if you are satisfied with my answer.
Dr. German and 5 other Health Specialists are ready to help you